MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381523
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autoguard winged plastic burr on the catheter hub connector.The following information was provided by the initial reporter: the customer has stated that there is a burr on the insyte autoguard winged 22g by 1in.Catheter on multiple units so they have pulled the lot from inventory.The burr has made it an issue tightening on their extension tubing to the iv, so this is something needing fixing.28 aug date: aug 21st, 2024 no injury reported to patient or clinician.No physical sample, just picture evidence of the burr.There wasn¿t patient impact, if the iv was started and they could not connect the extension tubing to the hub, they had to restart an iv.Due to this issue patients were having to get poked more than necessary.
 
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided, therefore, xx was used as a place holder.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the photograph submitted for evaluation.Bd received one photograph of the implicated 22g winged autoguard iv catheter.The catheter adapter appeared to contain deformation in the threaded region where a flattened piece of adapter material was seen extending past the luer adapter threads, which likely affected the ability to make a proper connection.Your reported issue was confirmed as the burr was found to be the flattened piece of adapter.This was evidence to confirm a manufacturing related issue.Damage to the catheter adapter can occur during manufacturing due to the device handling within the machinery.This can occur due to misalignment of the machine grippers.The appropriate personnel have been notified.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20190884
Report Number1710034-2024-01011
Device Sequence Number12540759
Product Code FOZ
UDI-Device Identifier00382903815234
UDI-Public(01)00382903815234
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381523
Device Lot Number4123605
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown